Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 15, NWS Cleveland, OH

May 23, 2014

NWS Cleveland, OH issued this small craft advisory at May 23, 2014, 3:31 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 23, 2014, 3:31 PM EDT (19:31 UTC)
Expired
May 23, 2014, 7:00 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WHUS71 KCLE 231931
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT FRI MAY 23 2014

LEZ149-232300-
/O.NEW.KCLE.SC.Y.0015.140523T1931Z-140523T2300Z/
CONNEAUT OH TO RIPLEY NY-
331 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. 

* WINDS AND WAVES: NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DECREASE
  TO 10 TO 15 KNOTS THIS EVENING. WAVES OF 3 TO 5 FEET WILL
  DECREASE TO 1 TO 3 FEET THIS EVENING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
003 
WHUS71 KCLE 232306
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
706 PM EDT FRI MAY 23 2014

LEZ149-240015-
/O.EXP.KCLE.SC.Y.0015.000000T0000Z-140523T2300Z/
CONNEAUT OH TO RIPLEY NY-
706 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE WINDS AND
WAVES HAVE BEGUN TO DIMINISH BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 23, 1:53 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 23, 1:53 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
153 PM EDT FRI MAY 23 2014

.SYNOPSIS...
A TROUGH WILL SWING ACROSS THE EASTERN LAKES TODAY.
HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL MOVE SOUTHEAST
ACROSS THE GREAT LAKES AND MOVE OFF THE SOUTHEAST COAST MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPPER LEVEL TROUGH WILL CONTINUE TO MOVE ACROSS THE REGION THIS
AFTERNOON. SHOWERS CONTINUE TO MOVE SOUTHWARD ACROSS THE EASTERN
END OF LAKE ERIE. THERE MAY BE JUST ENOUGH INSTABILITY TO KEEP THE
MENTION OF ISOLATED THUNDER...ALTHOUGH IF IT HOLDS TOGETHER IT
WILL BE ACROSS EXTREME EASTERN ERIE COUNTY INTO EASTERN CRAWFORD
COUNTY.

TEMPERATURES ARE STRUGGLING TO WARM MUCH ACROSS NE OHIO INTO NW
PA. AS OF NOON IT WAS STILL 49 DEGREES AT ASHTABULA. HAVE NUDGED
HIGHS DOWN SLIGHTLY AT MOST LOCATIONS. HOWEVER IT IS WARMER ACROSS
THE WEST WHERE MORE SUNSHINE HAS AND WILL CONTINUE TO OCCUR.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
LARGE AREA OF CANADIAN HIGH PRESSURE...NOW OVER THE NORTHERN LAKES
WILL DOMINATE THE WEATHER THROUGH THE WEEKEND.  ALL MODELS CONTINUE
TO BE IN GOOD AGREEMENT WITH THE HIGH SLIDING SOUTHEAST ACROSS THE
LAKES THIS WEEKEND PROVIDING A DRY FORECAST WITH NEAR SEASONAL
TEMPS.   HIGH FORECAST TO BE CENTERED OVER THE AREA SATURDAY EVENING
THEN SHIFTING SE OF THE AREA.  THAT WILL SET UP A SOUTHERLY FLOW AND
A GRADUAL WARMING TREND INTO MEMORIAL DAY.  MODELS A LITTLE SLOWER
WITH THE NEXT SYSTEM.  GFS BRINGS CONVECTION NW OHIO MONDAY
AFTERNOON THEN SPREADING ACROSS ENTIRE AREA MONDAY NIGHT.   WHILE
ECMWF A LITTLE SLOW HOLDING OFF CONVECTION UNTIL MONDAY NIGHT.
FOR THE FORECAST LEANED TOWARD THE SLOWER ECMWF.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
STILL SOME SLIGHT TIMING DIFFERENCES IN THE LONG TERM CONCERNING THE
WEAK FRONT MOVING THROUGH THE REGION ON TUESDAY.  WILL PROBABLY SEE
SOME SHOWERS AND STORMS DURING THE DAY.  THE FRONT WILL STALL TO THE
SOUTH ON WEDNESDAY AND WILL TRY FOR A DRY FORECAST.  DRY WEATHER
WILL CONTINUE ON THURSDAY AS HIGH PRESSURE BUILDS IN FROM THE
NORTH.  OVERALL...HAVE MADE ONLY A FEW MINOR ADJUSTMENTS TO THE
PREVIOUS FORECAST.  TUESDAY WILL BE THE WARMEST DAY OF THE PERIOD
WITH LOW 80S MOST AREAS.  ONLY SLIGHTLY COOLER READINGS ARE EXPECTED
WEDNESDAY AND THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
BROAD CYCLONIC FLOW IS IN PLACE ACROSS NE OH/NW PA WITH MVFR AND
PATCHES OF IFR STRATUS FILLING IN SOUTH OF LAKE ERIE. A BRIEF SHOWER
OR TWO IS POSSIBLE AT ERI THROUGH 00Z BUT GENERALLY LOOKS LIKE THEY
WILL STAY EAST OF THE TERMINAL SO HAVE LEFT OUT FOR NOW. SKIES
WILL SCATTER OUT AROUND THE FRINGES OF THE THICKER CLOUDS AS WE
LOSE DIURNAL HEATING TOWARDS 00Z...TAKING INTO TONIGHT TO CLEAR
OUT OF ERI/YNG. OTHERWISE NW WINDS OF 10-15 KNOTS WILL BECOME
LIGHT OVERNIGHT. VFR WITH MOSTLY CLEAR SKIES WILL RETURN ON
SATURDAY.

.OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS MONDAY
NIGHT INTO TUESDAY THEN POSSIBLE AGAIN BEHIND A COLD FRONT TUESDAY
NIGHT.

&&

.MARINE...
NORTHWEST WINDS WILL CAUSE WAVES TO GET CLOSE TO SMALL CRAFT
CRITERIA ON THE EASTERN HALF OF THE LAKE.  DAY CREW WILL HAVE TO
KEEP AN EYE ON THINGS.  AFTER THAT...HIGH PRESSURE WILL BUILD OVER
THE LAKE THROUGH THE HOLIDAY WEEKEND.  THE FLOW WILL BE MAINLY LIGHT
AND VARIABLE BOTH SATURDAY AND SUNDAY.  THE SURFACE RIDGE WILL
EVENTUALLY PUSH EAST OF THE LAKE ON SUNDAY NIGHT WHICH WILL ALLOW SW
FLOW FOR MONDAY.  A COLD FRONT WILL BRING A CHANCE OF STORMS TO THE
LAKE MONDAY NIGHT INTO TUESDAY.  THE FLOW BEHIND THE FRONT WILL
AGAIN BECOME WEST TO NORTHWEST.  WITH THE EXCEPTION OF
TODAY...SUSTAINED WINDS WILL BE UNDER 15 KNOTS THE ENTIRE PERIOD.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/MULLEN
SHORT TERM...DJB
LONG TERM...KEC
AVIATION...KUBINA
MARINE...KUBINA
Hazardous weather outlook, May 23, 4:45 AM EDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
445 AM EDT FRI MAY 23 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240845-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
445 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-240845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
445 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.